What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Aug 8, 2:20 PM EST, 32 minutes earlier.
Area forecast discussion, Aug 8, 2:20 PM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
320 PM EDT Tue Aug 8 2017
.SYNOPSIS...
A cold front will stall across South Carolina late tonight,
remaining in the area through Thursday and enhancing the
potential for continued showers and thunderstorms. The front
should dissipate Friday as the Bermuda High expands westward
through early next week. Another cold front will reach the area
by the middle of next week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 300 PM Tuesday...Major concern for the very near term is
strong convection featuring torrential downpours affecting our
coastal counties early in the period. This line of heavy showers
and thunderstorms is in the process of moving offshore well in
advance of a cold front, which will move just offshore by around
daybreak on Wednesday. However, deep column moisture will
remain in place following FROPA, allowing the evolution of this
event into more of a showery and then an intermittent stratiform
rain event with stratus and patchy fog developing overnight.
Extensive cloud cover and rainfall has kept a lid on
temperatures this afternoon with highs barely cracking into the
80s along the coast with only mid 80s inland. For tonight post-
FROPA lows will hover right around 70, which is about in line
with climatology.
For Wednesday, deep column moisture will combine with a series of
disturbances along the leading edge of a broad upper trough over
eastern CONUS to lead to another cloudy day with ample convection.
With the cold front and its attendant convergence offshore and
weakening do not expect that rainfall is will be as heavy as today.
Clouds will again keep temperatures in check with highs only around
82.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...Deep layer moisture will continue as
lingering front in the area weakens and deep south to
southwesterly flow dominates. Moisture profiles and sounding
data show a very saturated atmosphere with pcp water values
remaining above 2 inches. Therefore potential for heavy rain
will exist with potential forcing from lingering front pushing
inland and back north as Bermuda High builds back westward. The
mid to upper level trough will lift slightly north, but still
exists to the west and therefore will enhance convective
activity. The GFS shows potential for storms off shore and along
the coast overnight Wed into early Thurs and then shifting
inland through Thurs aftn along lingering front/trough. Overall
expect plenty of clouds, showers and thunderstorms around
through much of the period with a diurnal peak in the aftn to
early evening and lull overnight Thurs as heating cuts out.
Plenty of clouds and moisture will keep temps above normal at
night and below normal during the day with temps between 70 and
75 most places overnight Wed and Thurs and close to 85 for highs on
Thurs.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 300 PM Tuesday...Remains of front that had been lingering in the
region will lift north by Fri. Bermuda High weakly expands west
under a gradually strengthening 5h trough. The 5h trough slowly
becomes more defined over the weekend in response to a more
substantial shortwave moving across the Upper Midwest and into the
Great Lakes. Deep moisture remains in place over the region through
the period with precipitable water over 2 inches for just about the
entire period. Showers and thunderstorms will be possible at any
point during the period, with enhancement being dependent on
shortwave timing. Late in the period the sharpening 5h trough drives
a cold front into the region before moving it cleanly off the coast
as the period ends. Somewhat skeptical of the front moving well
offshore 7 days out but both the GFS/ECMWF do show a very sharp 5h
trough axis moving east, which would tend to push the front through.
Temperatures during the day will be near to slightly below climo
while overnight temperatures will run a little above climo.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 18Z...Major concern for aviation interests is strong
convection affecting our coastal terminals early in the period.
A line of heavy showers and thunderstorms will move offshore
over the initial couple of hours of the TAF valid period in
advance of a cold front, followed by showers and then evolving
into more of a stratiform rain event. Good confidence IFR cigs
in stratus developing this evening/overnight most terminals with
lesser confidence for ILM.
Extended Outlook...Periods of MVFR/IFR ceilings and visibility
are possible each day due to scattered showers and
thunderstorms. Areas of early morning MVFR/IFR stratus and/or
fog will be possible Wednesday and Thursday mornings.
&&
.MARINE...
NEAR TERM /THROUGH WEDNESDAY/...
As of 3 PM Tuesday...Major concern for mariners will be the
line of heavy showers and thunderstorms moving offshore this
afternoon in advance of a cold front. This front will move
offshore by daybreak on Wednesday. Other than the higher gusts
and seas that can be expected in or near thunderstorms, expect
that winds will stay in the 10 to 15 kt range with seas of 2 to
4 ft for overnight and into Wednesday.
SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 300 PM Tuesday...Lingering front will push back inland and
north as it weakens on Thurs with Bermuda High dominating once
again. This will basically produce a shift in winds from SE to S
to SW through the period, remaining 10 kts or less most of the
time. Seas will be less than 3 ft through the period. Expect
plenty of clouds, showers and thunderstorms through much of the
period with a diminishing trend late Thurs.
LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 300 PM Tuesday...Weak Bermuda High expands west Fri into Sat,
maintaining light south to southwest flow through the period.
Gradient will keep speeds around 10 kt or less with seas around 2 ft
on Fri increasing to 2 to 3 ft for the weekend due to prolonged
southwest flow.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 9 PM EDT this evening for SCZ054-
056.
NC...Beach Hazards Statement until 9 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
NEAR TERM...REK
SHORT TERM...RGZ
LONG TERM...III
AVIATION...REKHazardous weather outlook, Aug 8, 2:09 PM EST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
309 PM EDT Tue Aug 8 2017
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-091915-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Inland Georgetown-
309 PM EDT Tue Aug 8 2017
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms with heavy rainfall may produce localized flooding
today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ110-091915-
Coastal Brunswick-
309 PM EDT Tue Aug 8 2017
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast North Carolina.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Moderate Risk of Rip Currents.
Thunderstorms with heavy rainfall may produce localized flooding
today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ106-108-SCZ054-056-091915-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
309 PM EDT Tue Aug 8 2017
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
Thunderstorms with heavy rainfall may produce localized flooding
today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
AMZ250-252-254-256-091915-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
309 PM EDT Tue Aug 8 2017
This Hazardous Weather Outlook is for The adjacent Coastal Waters.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 8, 11:45 AM EST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1245 PM EDT TUE AUG 8 2017
SCZ055-056-081745-
Coastal Georgetown SC-Inland Georgetown SC-
1245 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm
over Oatland, or 8 miles northwest of Georgetown, moving east at 30
mph.
Frequent lightning and winds in excess of 30 mph will be possible
with this storm. Torrential rainfall is also occurring with this
storm, and may lead to localized flooding.
Locations impacted include...
Georgetown, Pawleys Island, Andrews, Jackson, Sampit, Plantersville,
Graves, Oatland and Litchfield Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3344 7959 3349 7955 3352 7950 3353 7949
3362 7912 3349 7907 3342 7912 3334 7953
TIME...MOT...LOC 1642Z 253DEG 28KT 3346 7936
RGZSpecial weather statement, Aug 8, 11:57 AM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1257 PM EDT TUE AUG 8 2017
SCZ053>056-081800-
Inland Horry SC-Coastal Georgetown SC-Coastal Horry SC-
Inland Georgetown SC-
1257 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 1256 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bucksville to Yauhannah to near
Plantersville to near Oatland. Movement was east at 20 mph.
Frequent lightning and winds in excess of 30 mph will be possible
with these storms. Torrential rainfall is also occurring with these
storms, and may lead to localized flooding.
Locations impacted include...
Myrtle Beach, Surfside Beach, Myrtle Beach Airport, Socastee, Garden
City, Murrells Inlet, Red Hill, Burgess, Bucksville, Bucksport,
Plantersville, Forestbrook, Yauhannah, Waccamaw Community Hospital
and Grand Strand Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3353 7946 3370 7924 3370 7920 3373 7919
3376 7915 3376 7879 3363 7894 3357 7901
3354 7902 3349 7907
TIME...MOT...LOC 1656Z 270DEG 18KT 3369 7907 3365 7916 3360 7926 3357
7933
RGZSpecial weather statement, Aug 8, 12:10 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Wilmington NC
110 PM EDT TUE AUG 8 2017
NCZ109-110-SCZ053-054-081815-
Inland Brunswick NC-Coastal Brunswick NC-Inland Horry SC-
Coastal Horry SC-
110 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 109 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Grissettown to Brooksville to Barefoot Landing
Area Of North Myrtle Beach to near Nixonville. Movement was east at
20 mph.
Frequent lightning and winds in excess of 30 mph will be possible
with these storms. Torrential rainfall is also occurring with these
storms, and may lead to localized flooding.
Locations impacted include...
Myrtle Beach, North Myrtle Beach, Oak Island, Shallotte, Sunset
Beach, Holden Beach, Ocean Isle Beach, Caswell Beach, Bald Head
Island, Red Hill, Little River, Yaupon Beach, North Myrtle Beach
Airport, Iredell, St. James, Carolina Shores, Southport, Calabash,
Civie Town and Horry Georgetown Technical College Conway Campus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3384 7796 3386 7801 3389 7802 3390 7807
3391 7826 3390 7837 3384 7862 3380 7871
3374 7882 3378 7913 3392 7871 3401 7852
3393 7794
TIME...MOT...LOC 1709Z 284DEG 16KT 3395 7849 3391 7864 3382 7877 3379
7891
RGZSpecial weather statement, Aug 8, 12:48 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Wilmington NC
148 PM EDT TUE AUG 8 2017
SCZ039-055-081815-
Williamsburg SC-Inland Georgetown SC-
148 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL GEORGETOWN AND SOUTHERN
WILLIAMSBURG COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, Doppler radar was tracking a strong thunderstorm near
Trio, or 18 miles south of Kingstree, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Andrews, Sampit, Rhems, Graves, Trio, Warsaw, Earle and Gourdin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3338 7979 3337 7980 3343 7988 3344 7987
3348 7994 3363 7941 3341 7932 3337 7936
3333 7976
TIME...MOT...LOC 1748Z 258DEG 24KT 3342 7973
IIISpecial weather statement, Aug 8, 1:03 PM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Wilmington NC
203 PM EDT TUE AUG 8 2017
NCZ105-081830-
Inland Pender NC-
203 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 203 PM EDT, Doppler radar was tracking a strong thunderstorm near
Burgaw, moving east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Burgaw, White Stocking, Rocky Point, Ashton, Edgecomb, Maple Hill,
St. Helena and Pender Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3443 7762 3443 7800 3455 7804 3467 7767
3446 7758
TIME...MOT...LOC 1803Z 259DEG 19KT 3451 7794
IIISpecial weather statement, Aug 8, 1:12 PM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Wilmington NC
212 PM EDT TUE AUG 8 2017
SCZ055-056-081845-
Coastal Georgetown SC-Inland Georgetown SC-
212 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT FOR CENTRAL GEORGETOWN COUNTY UNTIL 245
PM EDT...
At 212 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sampit, or 12 miles west of Georgetown, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Georgetown, Andrews, Sampit, Lambert, Graves, Oatland, Plantersville
and Georgetown Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3330 7967 3330 7968 3334 7967 3336 7966
3337 7963 3339 7963 3342 7960 3346 7958
3347 7956 3359 7922 3324 7922
TIME...MOT...LOC 1812Z 259DEG 18KT 3340 7950
III